Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for kidney stones

Answered by
Dr.
Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 9823 Questions

default
Posted on Thu, 19 Apr 2018 in Urinary and Bladder Problems
Question: I have kidney stone 5mm on my righr kidney from last 8 months and it is not dissolving. I dont have any pains but I would like to know what are the issues if it continues to stay and what medications I can take it to dissolve.
doctor
Answered by Dr. P. T. Patil 4 hours later
Brief Answer:
There are no medicines that can dissolve the stone.

Detailed Answer:
Hllo
Thanks for query .

Based on the facts that you have posted you have been detected to have a stone of size of 5 mm in your Right kidney since last 8 months and does not have a pain .

Majority of kidney stones (95%) except uric acid stones do not get dissolve at all .There are no medications that can dissolve the stone .

These stone either pass out through urine spontaneously or has to be removed or fragmented by intervention endoscopically depending upon the site of the stone ,size of the stone and back pressure changes in kidney or collecting system and severity of symptoms like pain etc .

Normally stone up to size of 8 mm can be expected to pass out spontaneously and dos not require any active intervention..

Consult qualified Urologist for clinical assessment and get following basic tests done
1) Urine routine and culture.
2) Ultrasound scanning of abdomen and pelvis
3) Blood test to detect Serum Uric Acid levels

Ensure to drink more water to produce more urine this will help to pass out the stone spontaneously .

Take antibiotic like Ciprofloxacin or Nitrofurantoin twice daily if there is evidence of infection in urine detected on urine analysis.

Repeat Ultrasound Scanning very 2-3 months to assess the site and size of stone .

Hope I have answered your query ,please feel free to ask if you have more questions,I shall be happy to help you
Thanks and Regards.
Dr.Patil.




Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. P. T. Patil 29 hours later
Thanks for the detailed answer and I would consult urologist as suggested.
I have this stone from last 6 months. If it continuous to stay and doesn't dissolve, what issues will I have in my body.
doctor
Answered by Dr. P. T. Patil 3 hours later
Brief Answer:
There will not be any problem as long as stone is non obstructing

Detailed Answer:
Hello
Thanks for follow up .

Stone never gets dissolved .

Stone of a size of 5 mm is likely to pass out through urine spontaneously .It will not create any problem as long as it is non obstructing in nature .

Pain per say is never due to stone itself but it occurs only when stone gets impacted and causes obstruction to flow of urine causing back pressure on kidney .

Go on repeating Ultrasound Scanning every 2 months and when stone increases in size above 8 mm take a call for Extra Corporeal Shock Wave Lithotripsy(E.S.W.L.) a non invasive procedure to fragment stone in kidney itself.The fragments or powder that forms gets washed away with urine .

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Lab Tests

Recent questions on  Ciprofloxacin

doctor1 MD

Hello, my name is Dianne. I have suffered from hypertension for over 6 years. Several medications did not work. My right kidney was removed in November of last year. My bp came down. I am now on only 200 mg of labatalol 2 times daily. I has been increasing. About two weeks ago I experienced and was treated for bronchitis with Z-pack then started Cipro three days ago. However, I am extremely out of breathe now and have muscle pain from my upper neck to my lower back. It feels as though I am bruised to the point I cant even wear a bra. I have tightness in my chest just to the left side. I also feel very tired and have been unable to work because of this and have gained 6 pounds in just a weeks time. Could this possibly be from my kidney. The last test showed 74% function of the remaining kidney. That was in January, It took two er visits with the chest pain for them to say it was bronchitis.

doctor1 MD

i am cipro for a bladder infection....on about the last day i started to feel an odd head pressure from temple to temple...3.5 days after cipro i still had the inf. so am on cipro another 10 days...i still have this head pressure on and off all day....had a headache for 2 days while on the 2nd dose but my period started so not sure if that headache was from that because i get bad headaches every month while on my cycle...but i did have this headache and had nausea and vomiting from it.....i still have about 5 days left of cipr. I am concerned the cipro is causing my head pressure....i have told my dr. about it..she told me to get my eyes checked (because my vision gets funny with the head pressure) and she told me to take a decongestant (i don t have a cold or anything). I am concerned about intracranial hypertension that a freind mentioned to me.

doctor1 MD

Sex: Male Age:25
On july 28th 2011 I have unprotected sex (anal,viganal, oral) with a working girl. In a few days (3-4days) after having sex I started to feel irritation in urethra and pain in testicles on one side. I visited a doctor he got me tested for "HIV I & II" and "RPR / VDRL" the result came normal (test was done 15days after the exposure). Doctor also gave me Azithromycin 250mg twice daily for 5days. I started to feel better but a few days later similar symptoms started to grow and sharp shooting pain developed which would occur on and off, the pain was basically on the left testical and would shoot upwards on the left side. I visited a doc again he gave me 1g azithromycin single dose and ciprofloxacin (750mg twice for two days )on Aug 17th. Again the things became normal for me for a week and then the pain gradually started again on Aug 26th when i felt the pain was growing i took azithromycin 2g again and i took ciprofloxacin 750mg twice for 1day on aug 30th. and now that still feel mind pain, sometimes shooting i have started to take on sept 9th doxycycline 100mg twice for 7days. I would like to know what the problem could be?.. I also want to mention that there were never a discharge or warts

doctor1 MD

raised rash all over trunk initially then it started legs neck and head , went to Dr and was prescribed cipro and clindamycin along with a steroid pack. also taking anti seizure meds for epilepsy. could the combination of drugs be causing the rash to become worse instead of healing? This has been going on for one week.

doctor1 MD

Hello Doctor, My baby is 10 days old and having a white discharge from left eye and rashes of red patches with white in the middle on body. What could be the reason ?

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away there is puss in lining of the lids. Began about six days ago, some crusting in eye lashes upon...

doctor1 MD

My husband, 85 yrs old, has experienced chills . The same problem as several times before when he had bladder infections. He takes 1 Ciprofloxacin every Wed and Sun as ordered by his urinary Dr. He also takes 1 Tamsulosin Hcl 0.4mg every day. His...